Texas, 2024Heat in Texas, May 25 to 27, 2024
May 25 to 27, 2024 · NWS FWD · 12 events in 12 counties and zones
A Heat Advisory was in effect for parts of North and Central Texas generally along and east of I-35 and south of I-20 from May 25th through the 27th. Heat index values exceeded 105 degrees each afternoon in these locations.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Heat Advisory was in effect for parts of North and Central Texas generally along and east of I-35 and south of I-20 from May 25th through the 27th. Heat index values exceeded 105 degrees each afternoon in these locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 25, 4:19 AM CST, 7 hours 41 minutes earlier.
Area forecast discussion, May 25, 4:19 AM CST, 7 hours 41 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
519 AM CDT Sat May 25 2024
...New Aviation, Short Term...
.SHORT TERM... /NEW/
Update:
Minor tweaks to this morning's low temperatures (higher in the
south, slightly cooler in the north due to rain-washed airmass).
Otherwise, extended 20%-30% PoPs slightly further south and east
per latest CAMs and mid level height falls across the northwest
CWA. Overall synoptic/mesoscale set up for storms late today and
this evening are described in the earlier discussion below.
05/Marty
Previous Discussion:
/Today and Sunday/
Mid level heights will slowly build today in response to a strong
northern stream shortwave trough dropping south into the
Intermountain West, which will then lift out across the Central
and Northern Plains tonight. This will result in increased
subsidence with a strengthening cap aloft outside of the Big
Country into the Red River Valley and points north. This will mean
a drier day overall with continued above normal temperatures and
tropical- like humidity across the entire area. Highs will be in
the lower 90s with dew point values in the 70s. This will put much
of Central Texas right around 105 degrees, which is borderline
Heat Advisory criteria and usually these are done when consecutive
days of excessive heat conditions are expected. A last minute
decision will be made regarding any heat highlights.
A few CAMs are showing that the capping inversion may be weak
enough for widely scattered, strong to severe discrete storms by
early evening across the far northwest and Red River counties.
This would be a very "conditional" risk wholly dependent on
heating and being grazed by better large-scale ascent to the
north. If a storm or two were to go up, high surface-based
instability and 50 kt westerly deep layer shear could result in a
brief 2-3 hour window during the early evening hours up across
that area of the CWA. Very steep mid level lapse rates will remain
confined west of here and combined with strengthening CINH east
toward I-35, intensity and life-span of any storms would be much
more short-lived than in previous days. We'll continue to refine
these low (10%-25%) rain chances in forecasts as we move through
the morning hours into midday today. Otherwise, a breezy and warm
night tonight with stratus mainly impacting Central and East Texas
Sunday morning thanks to a strong, but more veered LLJ > 40 kts
overnight.
The shortwave trough lifting across the Plains toward the Great
Lakes and Mississippi River Valley on Sunday will help mid level
heights slowly fall across North Texas particularly. The main
problem for storm coverage and development would be the continued
cap around, as well as only a weak surface trough moving from the
west. For now, I'll have an isolated, late day chances across
areas north of I-20. Again, another very "conditional" day and if
a storm can go up, then reaching strong to severe limits wouldn't
be too hard to achieve. High temperatures will push the century
mark for a few areas and this would match up with a few records
achieved during the infamous heatwave of 1980. Something to
watch. However, the eastward progressing trough (or dryline) will
help to drop dew points much lower than seen the past week, so at
least heat indices and humidity would be more tolerable to an
extent. The main thing to keep in mind for the holiday weekend is
to stay hydrated, wear light weight and colored clothing, and take
frequent breaks from the outdoors when possible.
05/Marty
&&
.LONG TERM... /Issued 214 AM CDT Sat May 25 2024/
/Monday and Beyond/
Much of the region will remain rain-free through the early
portions of next week as dry, subsident air remains positioned
over North and Central Texas behind a passing mid-level shortwave.
A weak cold front will sink south of the Red River by Sunday
evening bringing east-northeasterly winds to much of North Texas
through Monday. Afternoon highs will peak in the low to mid-90s
south of I-20 on Monday with highs in the upper 80s along the Red
River north of that frontal boundary. Rain chances could return as
early as Monday evening across portions of eastern North and
Central Texas on the nose of strengthening 925-850mb warm-air
advection. Additional daily chances for rain will return by the
middle of next week as a dryline sharpens over West Texas and a
series of disturbances round about the northern periphery of a
building mid-/upper ridge over Mexico. Although it is a bit early
to discuss severe weather impacts for the middle of next week,
repeated rounds of thunderstorms could increase the potential for
flash flooding concerns, especially over the areas that received
the bulk of the rainfall this past week. Otherwise, expect
afternoon highs in the 80s to low 90s and warm, humid overnight
lows in the upper 60s to mid-70s all of next week.
Langfeld
&&
.AVIATION... /NEW/
/12z TAFs/
The only change from the 06z TAF set was to delay stratus
and BR development across all airports due to a convectively
"washed" environment. This should be returned to environmental
flow and MVFR cigs between 12z-15z this morning. Due to high
uncertainty with regard to IFR cigs, I removed them for the time
being due to this delay.
TS chances still remain too uncertain and limited in coverage late
today for any VCTS wording in D10 TAFs. Gusty S winds 10-15 mph
will prevail by this afternoon and continue into tonight.
05/Marty
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 93 76 99 73 93 / 20 20 5 0 5
Waco 92 75 94 73 93 / 0 10 0 0 5
Paris 88 73 91 69 89 / 20 20 10 10 5
Denton 92 75 97 69 91 / 30 30 0 0 0
McKinney 90 76 95 71 90 / 20 20 5 5 5
Dallas 93 76 99 74 94 / 20 20 5 0 5
Terrell 90 74 93 72 90 / 5 20 10 5 5
Corsicana 92 74 95 75 93 / 0 10 5 0 5
Temple 92 74 94 73 94 / 0 10 0 0 5
Mineral Wells 94 74 98 68 93 / 30 30 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, May 25, 10:55 AM CST, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1155 AM CDT Sat May 25 2024
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261245-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1155 AM CDT Sat May 25 2024
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Afternoon and Tonight.
Severe weather is possible for parts of western North Texas late
this afternoon, then all of North Texas this evening. The coverage of
storms will be isolated, so most will not be impacted. However, any
storm that exists will be capable of producing large hail, damaging
winds, and tornadoes.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
After a brief break from storms during the latter half of the holiday
weekend, storm chances may return as early as Monday evening and
continue daily through the end of the week. The potential for severe
weather remains uncertain at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely across North Texas between 4 pm and
midnight.
In the hours before
Local storm report, May 25, 8:58 AM CST, 3 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
958 AM CDT Sat May 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM Tornado 3 SSE Bruceville-Eddy 31.27N 97.23W
05/23/2024 Falls TX NWS Storm Survey
*** 2 INJ ***
EF-1 damage was found southeast of
Bruceville with maximum estimated winds of
105 mph.
0547 PM Tornado 2 SE Chilton 31.26N 97.09W
05/23/2024 Falls TX NWS Storm Survey
EF-0 damage was found near Chilton and
Marlin with maximum estimated winds of 85
mph.
0614 PM Tornado 6 SSE Marlin 31.23N 96.85W
05/23/2024 Falls TX NWS Storm Survey
EF-0 damage was found near Reagan and Kossee
with maximum estimated winds of 85 mph.
0715 PM Tornado 4 ESE Kosse 31.28N 96.56W
05/23/2024 Limestone TX NWS Storm Survey
EF-0 damage was found in southern Limestone
and northern Robertson counties with maximum
estimated winds of 85 mph.
&&Local storm report, May 25, 10:30 AM CST, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1130 AM CDT Sat May 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM Tornado 1 WSW Coffee City 32.12N 95.50W
05/23/2024 Henderson TX NWS Storm Survey
EF-1 damage was found in Coffee City with
maximum estimated winds of 105 mph.
&&Local storm report, May 25, 10:47 AM CST, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1147 AM CDT Sat May 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Flash Flood 1 SSW Kaufman 32.57N 96.31W
05/24/2024 Kaufman TX Emergency Mngr
Emergency manager reported that flood waters
had entered the foyer of his office in the
city of Kaufman.
&&Heat, Anderson
- When
- May 25, 12:00 PM CST to May 27, 7:00 PM CST
- Where
- Anderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.813, -95.653 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon from May 25th through May 27th.
Heat, Bell
- When
- May 25, 12:00 PM CST to May 27, 7:00 PM CST
- Where
- Bell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon from May 25th through May 27th.
Heat, Falls
- When
- May 25, 12:00 PM CST to May 27, 7:00 PM CST
- Where
- Falls forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.253, -96.936 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon from May 25th through May 27th.
Heat, Freestone
- When
- May 25, 12:00 PM CST to May 27, 7:00 PM CST
- Where
- Freestone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.705, -96.149 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon from May 25th through May 27th.
Heat, Leon
- When
- May 25, 12:00 PM CST to May 27, 7:00 PM CST
- Where
- Leon forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.297, -95.996 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon from May 25th through May 27th.
Heat, Limestone
- When
- May 25, 12:00 PM CST to May 27, 7:00 PM CST
- Where
- Limestone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.546, -96.580 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon from May 25th through May 27th.
Heat, McLennan
- When
- May 25, 12:00 PM CST to May 27, 7:00 PM CST
- Where
- McLennan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon from May 25th through May 27th.
Heat, Milam
- When
- May 25, 12:00 PM CST to May 27, 7:00 PM CST
- Where
- Milam forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon from May 25th through May 27th.
Heat, Robertson
- When
- May 25, 12:00 PM CST to May 27, 7:00 PM CST
- Where
- Robertson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.027, -96.513 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon from May 25th through May 27th.
Heat, Henderson
- When
- May 26, 12:10 AM CST to May 27, 7:00 PM CST
- Where
- Henderson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.212, -95.854 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon from May 26th through May 27th.
Heat, Hill
- When
- May 26, 12:10 AM CST to May 27, 7:00 PM CST
- Where
- Hill forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 31.991, -97.132 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon from May 26th through May 27th.
Heat, Navarro
- When
- May 26, 12:10 AM CST to May 27, 7:00 PM CST
- Where
- Navarro forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
Heat index values reached or exceeded 105 across the county each afternoon from May 26th through May 27th.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, May 25 to 26, 20247 deaths · 80 injured · $22 million · EF3 · 37 events
- Tornadoes and Hail in Oklahoma, May 25 to 26, 20242 deaths · 23 injured · $50 million · EF3 · 20 events
- Hail and Damaging Wind in Colorado, May 25, 20241 death · 3 injured · $85,000 · 1 in hail · 4 events
- Rip Current in Texas, May 25, 20241 death · 1 event
- Cold in California, May 25, 20241 death · 1 event
- Dust Storm and Hail in Kansas, May 25, 2024$7.0 million · 1.25 in hail · 4 events
- Hail in Kansas, May 25, 2024$3.7 million · 2.75 in hail · 13 events
- Tornadoes and Flash Flood in Oklahoma, May 25, 2024$40,000 · EF1 · 71 events
- Tornado and Hail in Kansas, May 25 to 26, 2024EF2 · 27 events
- Flash Flooding and Hail in Georgia, May 25 to 28, 2024$280,000 · 1.75 in hail · 37 events
- Tornado and Hail in Pennsylvania, May 25, 2024$240,000 · EF0 · 40 events
- Damaging Winds in Colorado, May 25, 2024$1.0 million · 59 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1196666, 1196667, 1196668, 1196669, 1196670, 1196671, 1196672, 1196673, 1196674, 1196675, 1196676, 1196677.